| Model Number |
1884380HR |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that intra-op, during the fess surgery the blade got stuck and it was impossible to change the open "window" position.It was also a problem to disassemble and install again.Replaced blade has broke during the operation.The procedure was completed with backup product.There was no patient impact.
Additional Manufacturer Narrative
Additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.H3: product analysis of the device found visually, there was no external damage in the construction of the device.Functionally, the inner assembly was seized with the middle/outer assemblies and excessive force was used to dislodge the assemblies.There were striations 0.57 inches from the distal end of the inner hub on the outside diameter of the inner shaft.The outside diameter of the inner tip shall be 0.145 ± 0.001 inches and the actual measurement for the disassembled sample was 0.1456 inches which in specification.However, the inside diameter of the outer tube shall be 0.148 ± 0.001 inches and the largest pin gage that could fit inside the outer tube was 0.1435 inches which was out of specification.For further analysis, the same dimensions were measured in one of the unopened sample and the actual measurements were 0.1458 inches (outside diameter of the inner tip) and the largest pin gage that could fit in the outer tube was 0.1475 inches (inside diameter of the outer tube).In the returned condition, there was an out of specifica tion condition that was related to the complaint.H6: previously applied fdm b17, fdr c20 and fdc d14 codes are no longer applicable.Reported source of purchasing department was not included in previous reported information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Analysis confirmed that there was no broken blade in the returned package.Upon follow-up it was reported that the blades were not working properly.There was no patient impact.